Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 38, NWS New Orleans, LA

April 29, 2014Washington Parish, Louisiana; Pearl River County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 29, 2014, 5:58 PM CDT for Washington Parish, Louisiana; Pearl River County, Walthall County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2014, 5:58 PM CDT (22:58 UTC)
Expired
Apr 29, 2014, 6:45 PM CDT
In force
47 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Washington Parish, LA, Pearl River County, MS, Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 12:46 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WUUS54 KLIX 292258
SVRLIX
LAC117-MSC109-147-292345-
/O.NEW.KLIX.SV.W.0038.140429T2258Z-140429T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 PM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FRANKLINTON...
  NORTHWESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  SOUTHEASTERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF FRANKLINTON...AND MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DEXTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR SHOWS SOME ROTATION WITH THIS STORM. A TORNADO WATCH 
REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... 
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3108 8991 3108 8984 3107 8983 3101 8982
      3101 8965 3098 8964 3079 9024 3086 9029
      3112 8993
TIME...MOT...LOC 2258Z 239DEG 31KT 3093 9005

$$
2 follow-up statements
499 
WWUS54 KLIX 292328
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
628 PM CDT TUE APR 29 2014

MSC147-292338-
/O.CAN.KLIX.SV.W.0038.000000T0000Z-140429T2345Z/
WALTHALL MS-
628 PM CDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR WALTHALL COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3085 9006 3092 9013 3098 9008 3097 9003
      3099 8993 3100 8985 3101 8982 3101 8965
      3098 8964
TIME...MOT...LOC 2328Z 239DEG 31KT 3091 8996

$$

LAC117-MSC109-292345-
/O.CON.KLIX.SV.W.0038.000000T0000Z-140429T2345Z/
PEARL RIVER MS-WASHINGTON LA-
628 PM CDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR PEARL RIVER COUNTY...AND WASHINGTON PARISH...

AT 627 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF ANGIE...OR 11 MILES NORTHWEST OF BOGALUSA...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY AND PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3085 9006 3092 9013 3098 9008 3097 9003
      3099 8993 3100 8985 3101 8982 3101 8965
      3098 8964
TIME...MOT...LOC 2328Z 239DEG 31KT 3091 8996

$$
933 
WWUS54 KLIX 292343
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
643 PM CDT TUE APR 29 2014

LAC117-MSC109-292353-
/O.EXP.KLIX.SV.W.0038.000000T0000Z-140429T2345Z/
PEARL RIVER MS-WASHINGTON LA-
643 PM CDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR PEARL RIVER COUNTY...AND
WASHINGTON PARISH WILL EXPIRE AT 645 PM CDT...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3085 9006 3092 9013 3098 9008 3097 9003
      3099 8993 3100 8985 3101 8982 3101 8965
      3098 8964
TIME...MOT...LOC 2343Z 239DEG 31KT 3098 8983

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:19 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 29, 4:19 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT TUE APR 29 2014

.UPDATE...

DISCUSSION WILL BE SHORT AS WE ARE WORKING SEVERE WEATHER IN OUR
AREA...AS WELL AS PROVIDING WARNING BACKUP FOR WFO MOBILE DUE TO
LIGHTNING STRIKES AT THEIR OFFICE.

&&

.SYNOPSIS...

LOW PRESSURE NORTHWEST OF BATON ROUGE ALONG FRONT EXTENDING FROM
NEAR COLUMBUS MISSISSIPPI TO LAKE CHARLES LOUISIANA. OUTFLOW
BOUNDARY THAT WAS NEAR THE LOUISIANA COAST EARLIER HAS LIFTED
NORTHWARD ACROSS THE AREA. ISOLATED SEVERE CONVECTION DEVELOPING
IN A VERY UNSTABLE AIRMASS AND PRODUCING LOCALLY HEAVY RAIN AS
WELL. DEW POINTS UPPER 60S NORTH TO MID 70S FAR SOUTH...WITH
TEMPERATURES IN THE 80S WHERE CONVECTION HAS NOT COOLED THE LOCAL
AIRMASS.

&&

.SHORT TERM...

FRONT WILL MOVE SLOWLY EASTWARD AND SHOULD BE EAST OF THE
AREA...ALBEIT BARELY...BY WEDNESDAY MORNING AS FRONT PARALLELS
UPPER FLOW. CONVECTION SHOULD WIND DOWN THIS EVENING AS WE LOSE
SURFACE HEATING. MAY BE SOME ISOLATED SHOWERS IMMEDIATELY BEHIND
THE FRONT THROUGH THURSDAY...BUT THIS SHOULD BE MAINLY OVER THE
COASTAL WATERS AND POSSIBLY LOWER PLAQUEMINES PARISH. IT IS
POSSIBLE THAT RAIN COULD SPREAD A LITTLE FURTHER NORTHWEST ON
FRIDAY AS A STRONG IMPULSE MOVES THROUGH THE BASE OF THE TROF.

MONITORING POTENTIAL FOR MINOR COASTAL FLOODING. HAD SOME MINOR
ISSUES RIGHT AT HIGH TIDE AT MIDDAY NEAR WAVELAND. WITH FRONTAL
BOUNDARY REACHING THAT AREA OVERNIGHT...WINDS SHOULD SHIFT FROM
SOUTHEAST TO NORTH. THIS WILL QUIT PUSHING WATER INTO BAY ST.
LOUIS...SO WILL NOT ISSUE COASTAL FLOOD ADVISORY AT THIS TIME.

COOLER AND DRIER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT WITH
TEMPERATURES ABOUT 5-10 DEGREES BELOW NORMAL FOR WEDNESDAY NIGHT
INTO FRIDAY. 35

&&

.LONG TERM...

RIDGING MOVES INTO THE AREA FOR THE WEEKEND AND EARLY NEXT WEEK
WITH DRY WEATHER ANTICIPATED THROUGH THE EXTENDED PERIOD.
TEMPERATURES SHOULD RECOVER TO NEAR TO SLIGHTLY ABOVE NORMAL FOR
HIGHS AND NEAR TO SLIGHTLY BELOW NORMAL ON LOWS WITH DRY AIR IN
PLACE. 35

&&

.AVIATION...

VARIABLE CONDITIONS OCCURRING ACROSS THE AREA WITH MOST CEILINGS
IN THE MVFR RANGE. PRECIPITATION IS OCCASIONALLY LOWERING CEILINGS
TO IFR. ANTICIPATE THAT CONVECTION WILL NOT BE MENTIONED IN THE
00Z TAF PACKAGE WITH THE POSSIBLE EXCEPTION OF KMCB. MOST
TERMINALS SHOULD NOT SEE FOG AROUND SUNRISE...WITH THE POSSIBLE
EXCEPTION OF KMCB. 35

&&

.MARINE...

WILL HOLD ONTO EXERCISE CAUTION FOR SEVERAL MORE HOURS...UNTIL
05Z...WITH THE EXCEPTION OF LAKE PONTCHARTRAIN AND THE INNER
WATERS WEST OF THE MOUTH OF THE MISSISSIPPI RIVER. WIND FIELDS
SHOULD RELAX BRIEFLY AS FRONT MOVES INTO THE COASTAL WATERS...WITH
WINDS INCREASING AGAIN WEDNESDAY NIGHT INTO THURSDAY AS DRIER AIR
REACHES THE MARINE AREA. WINDS SHOULD SUBSIDE BY THURSDAY NIGHT
WITH RELATIVELY BENIGN CONDITIONS EXPECTED FOR THE WEEKEND. 35

&&

.DECISION SUPPORT...

DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             MONITORING RIVER FLOODING
             SEVERE WEATHER OPERATIONS
             SEVERE WEATHER OPERATIONS FOR WFO MOBILE

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  57  76  48  71 /  40  10   0   0
BTR  59  78  49  73 /  30  10   0  10
ASD  64  80  52  73 /  50  20  10  10
MSY  65  79  57  72 /  50  20  10  10
GPT  67  81  56  74 /  60  30  10  10
PQL  65  80  53  73 /  60  40  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 29, 4:43 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 AM CDT TUE APR 29 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-292145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
443 AM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT WILL BE HIGHER
WIND GUSTS AND HAIL FROM THE STRONGER STORMS. SOME LOCALIZED
HEAVY RAINFALL MAY RESULT IN BRIEF PONDING OF WATER. THE AREA OF
GREATER THREATS SHOULD BE EAST OF THE I-55 CORRIDOR...PARTICULARLY
OVER SOUTHEAST MISSISSIPPI.

SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE COASTAL WATERS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE RELAY ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL
LAW ENFORCEMENT.

24/RR

In the hours before

Special weather statement, Apr 29, 3:54 PM CDT, 2 hours 4 minutes before
MSZ081-082-292145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CDT TUE APR 29 2014

...CLUSTER OF STRONG THUNDERSTORMS AFFECTING JACKSON
COUNTY...HARRISON COUNTY...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 15 MILES NORTH OF LONG BEACH...OR
ABOUT 7 MILES SOUTHWEST OF SAUCIER...MOVING NORTHEAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SAUCIER...BILOXI AND ST. MARTIN.

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. DRIVERS
TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME
PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN
AREAS OF POOR DRAINAGE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 29, 4:29 PM CDT, 1 hour 29 minutes before
MSZ069-292215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM AFFECTING AMITE COUNTY...

AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF LIBERTY...MOVING NORTHEAST
AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LIBERTY

HEAVY RAIN ASSOCIATED WITH THIS STORM WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS. DRIVERS TRAVELING THROUGH THE
IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL
ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 5:02 PM CDT, 56 minutes before
LAZ037-039-071-292245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
502 PM CDT TUE APR 29 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. HELENA
PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON PARISH...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHERN ST. HELENA AND
NORTHERN TANGIPAHOA PARISHES...MOVING EAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ROSELAND...AMITE...TANGIPAHOA...KENTWOOD...WILMER...MOUNT
HERMAN AND FRANKLINTON

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS. DRIVERS TRAVELING THROUGH THE
IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL
ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 5:12 PM CDT, 46 minutes before
MSZ069-292300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
512 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM AFFECTING NORTHERN AMITE COUNTY...

AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF LIBERTY...OR ABOUT 5 MILES
SOUTHWEST OF SMITHDALE...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SMITHDALE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 5:33 PM CDT, 25 minutes before
MSZ081-292315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
533 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM AFFECTING HARRISON COUNTY...

AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LONG BEACH...OR ABOUT 6
MILES SOUTHWEST OF LYMAN...MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GULFPORT...
GULFPORT AIRPORT...LYMAN...SAUCIER AND BILOXI

A FUNNEL CLOUD WAS SPOTTED NEAR MILE MARKER 24 ON INTERSTATE 10.
THERE IS NO SIGNIFICANT ROTATION SHOWING UP ON RADAR.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 5:54 PM CDT, 4 minutes before
LAZ039-MSZ071-077-300000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
554 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM AFFECTING WALTHALL COUNTY...PEARL RIVER
COUNTY...WASHINGTON PARISH...

AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FRANKLINTON...OR ABOUT 3 MILES NORTHEAST OF
FRANKLINTON...MOVING NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...DEXTER...VARNADO AND ANGIE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:43 AM CDTSpecial Marine WarningLIX62 min
Apr 29, 3:49 AM CDTSpecial Marine WarningLIX86 min
Apr 29, 5:08 AM CDTSpecial Marine WarningLIX2 hr
Apr 29, 7:16 AM CDTSpecial Marine WarningLIX119 min
Apr 29, 9:36 AM CDTSpecial Marine WarningLIX114 min
Apr 29, 10:10 AM CDTSpecial Marine WarningLIX20 min
Apr 29, 10:36 AM CDTSpecial Marine WarningLIX54 min
Apr 29, 11:39 AM CDTSpecial Marine WarningLIX111 min
Apr 29, 12:34 PM CDTSpecial Marine WarningLIX41 min
Apr 29, 2:01 PM CDTSpecial Marine WarningLIX89 min
Apr 29, 2:54 PM CDTSpecial Marine WarningLIX51 min
Apr 29, 3:02 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Saint Helena58 min
Apr 29, 3:23 PM CDTSpecial Marine WarningLIX82 min
Apr 29, 12:23 AM CDTSevere Thunderstorm WarningLIXPearl River37 min
Apr 29, 1:43 AM CDTSevere Thunderstorm WarningLIXJackson47 min
Apr 29, 2:14 AM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
Apr 29, 9:08 AM CDTRiver Flood WarningLIXHarrison48 hr
Apr 29, 9:08 AM CDTRiver Flood WarningLIXHarrison49 hr
Apr 29, 12:44 PM CDTSevere Thunderstorm WarningLIXJackson61 min
Apr 29, 1:09 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson111 min
Apr 29, 1:39 PM CDTFlash Flood WarningLIXJackson2 hr
Apr 29, 4:00 PM CDTSevere Thunderstorm WarningLIXHarrison45 min
Apr 29, 6:39 PM CDTFlash Flood WarningLIXHarrison2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.